Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Oct 15, 2008, 10:50 AM EDT for Camden County, Charlton County, Georgia; Nassau County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2008, 10:50 AM EDT (14:50 UTC)
- Expired
- Oct 15, 2008, 1:11 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Nassau County, FL, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 11:33 AM EDT | FLASH FLOOD | 5 Sse Folkston, FL | A NWS STORM SURVEY REVEALED THAT LAKE HAMPTON ROAD IS CLOSED DUE TO FLOOD WATERS LEAVING THE LAKE. MOST OF THE WATER THAT IS LEAVING HAMPTON LAKE IS FLOWING INTO PIGEON CREEK AT A STEADY RATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KJAX 151450
FFWJAX
FLC089-GAC039-049-152045-
/O.NEW.KJAX.FF.W.0003.081015T1450Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT WED OCT 15 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA...
SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA...
EASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 445 PM EDT WEDNESDAY
* AT 1044 AM EDT...NASSAU COUNTY EMERGENCY MANAGEMENT REPORTED A
POSSIBLE LEVEE FAILURE ON HAMPTON LAKE...LOCATED NEAR U.S.
HIGHWAY 1 AT THE NASSAU AND CHARLTON COUNTY LINE.
* LOCATIONS POTENTIALLY IMPACTED INCLUDE AREAS DOWNSTREAM OF
HAMPTON LAKE...INCLUDING COLERAIN...ORANGE BLUFF...
KINGS FERRY...FLEA HILL AND CABBAGE BEND.
AT THIS TIME THE NASSAU COUNTY SHERIFFS OFFICE IS ASKING SOME HOME
OWNERS IN THE AREA TO TEMPORARILY RELOCATE AND LAKE HAMPTON ROAD IS
CLOSED BETWEEN U.S. HIGHWAY ONE AND KINGS FERRY ROAD. BOATERS ON THE
ST MARYS RIVER NEAR AND TO THE EAST OF THE U.S. HIGHWAY ONE BRIDGE
SHOULD CONSIDER VACATING THE RIVER AS SOON AS POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES. FOR ADDITIONAL
INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE
WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
3075 8165 3072 8167 3076 8183 3077 8188
3076 8193 3076 8197
$$
SANDRIK2 follow-up statements
000
WGUS72 KJAX 151710
FFSJAX
ZCZC MIAFFSJAX DEF
TTAA00 KJAX 151708
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT WED OCT 15 2008
FLC089-GAC039-049-151718-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLTON GA-NASSAU FL-CAMDEN GA-
110 PM EDT WED OCT 15 2008
...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE HAS BEEN CANCELLED FOR
SOUTHWESTERN CAMDEN...NORTHERN NASSAU AND EASTERN CHARLTON
COUNTIES...
THE FLOODING THAT IS OCCURRING FROM THE WEAKENED LEVEE AT HAMPTON
LAKE IS LOCALIZED AND WILL NOT THREATEN INTERESTS DOWNSTREAM ALONG
THE ST. MARYS RIVER.
LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
3075 8165 3072 8167 3076 8183 3077 8188
3076 8193 3076 8197
$$
ENYEDI000
WGUS72 KJAX 151711
FFSJAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 PM EDT WED OCT 15 2008
FLC089-GAC039-049-151718-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-081015T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLTON GA-NASSAU FL-CAMDEN GA-
111 PM EDT WED OCT 15 2008
...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE HAS BEEN CANCELLED FOR
SOUTHWESTERN CAMDEN...NORTHERN NASSAU AND EASTERN CHARLTON
COUNTIES...
THE FLOODING THAT IS OCCURRING FROM THE WEAKENED LEVEE AT HAMPTON
LAKE IS LOCALIZED AND WILL NOT THREATEN INTERESTS DOWNSTREAM ALONG
THE ST. MARYS RIVER.
LAT...LON 3080 8198 3082 8196 3083 8190 3080 8184
3075 8165 3072 8167 3076 8183 3077 8188
3076 8193 3076 8197
$$
ENYEDIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 9:39 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 15, 9:39 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 939 AM EDT WED OCT 15 2008 ...WARM AND DRY CONDITIONS EXPECTED THE NEXT FEW DAYS... .PUBLIC UPDATE...PATCHES OF CUMULUS CLOUDS CONTINUE TO MOVE ONSHORE OVER NORTHEAST FLORIDA WHERE LOW-LEVEL FLOW CONTINUES TO ACQUIRE A MORE ONSHORE COMPONENT. FOR TODAY...ANTICIPATE MOSTLY SUNNY SKIES FOR SOUTHEAST GEORGIA AND AREAS GENERALLY WEST OF U.S. HIGHWAY 301 IN NORTHEAST FLORIDA...WITH PARTLY CLOUDY SKIES ACROSS THE BALANCE OF JAX CWA. AS ADVERTISED...MEAN LAYER RIDGE WILL PROMOTE WARM AFTERNOON READINGS...RANGING FROM LOWER 80S AT THE COAST TO UPPER 80S OVER THE INTERIOR. ONLY FORECAST ISSUE THROUGH THE SHORT-TERM WILL BE FOG DEVELOPMENT GIVEN STABLE CONDITIONS COUPLED WITH AMPLE MOISTURE NEAR THE SURFACE. && .AVIATION...ALTHOUGH VFR CONDITIONS ARE EXPECTED THIS FORECAST CYCLE...WILL NEED TO CLOSELY MONITOR FOR THE POSSIBILITY OF FOG DEVELOPMENT BETWEEN 09Z-12Z. && .MARINE...SWELLS HAVE FURTHER SUBSIDED...WITH COMBINED SEAS NOW IN THE 4 TO 6 FOOT RANGE. THUS...HAVE REPLACED SCA WITH SCEC FOR OUR OFFSHORE LEGS...WITH NO HEADLINES FOR OUR NEARSHORE LEGS. OTHERWISE...A DECREASING TREND IN WINDS AND SEAS WILL CONTINUE AS HIGH PRESSURE SETTLES OVER THE AREA. AFTER COORDINATION...WILL DELAY FRONTAL PASSAGE TO ALIGN MORE WITH NAM12 REPRESENTATION LATE IN THE WEEK. && .FIRE WEATHER...WITH INCREASING TEMPS AND A BETTER MIXING PROFILE... LOOKS AS THOUGH IT WILL BE A CLOSE CALL FOR PORTIONS OF THE SUWANNEE VALLEY TODAY. AT THIS TIME...SHORT DURATIONS (I.E., 3 HOURS OR LESS) OF CRITICALLY LOW RH VALUES WILL PRECLUDE ISSUANCE OF RED FLAG WARNING. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && .PREVIOUS PUBLIC...UPPER HIGH WILL CONTINUE TO SLOWLY SINK S OVER THE AREA TODAY. CONTINUED SUBSIDENCE BENEATH THIS FEATURE... ALONG WITH WEAKENING LOW-LEVEL FLOW...SHOULD PUT AN END TO WHAT LEFTOVER VERY LIGHT SHOWERS PRESENTLY EXIST. REMAINING FCST IS MOSTLY A TEMPERATURE AND FOG FORECAST. WITH SUBSIDENCE AND RISING THICKNESSES...TEMPS WILL RANGE FROM THE MID 80S ALONG THE COAST TO NEAR 90 OVER INLAND AREAS THRU THE END OF THE WORK WEEK. WITH IDEAL RADIATIONAL COOLING AT NIGHT...TEMPS WILL DROP TO THE MID TO UPPER 50S. BEST FOG DEVELOPMENT CONDITIONS WILL SHIFT S EACH OF THE NEXT SEVERAL NIGHTS AS LOW-LEVEL DRYING CONTINUES. BY FRI MORNING... FOG DEVELOPMENT SHOULD BE MOSTLY CONFINED TO THE SE 1/4 OF THE AREA. LONG TERM...LATEST GFS HAS WEAK COLD FRONT MOVING ACROSS THE AREA LATE FRI NIGHT AND EARLY SAT. PRECIP FIELD STILL LOOKS ANEMIC AS THE FRONT TRAVERSES THE AREA. HIGH PRESSURE BEHIND THE FRONT WILL ALLOW COOLER AND DRIER AIR INTO THE REGION OVER THE WEEKEND...WITH NE TO E FLOW AND ISOLD MAINLY COASTAL SHOWERS RETURNING BY EARLY NEXT WEEK. TEMPS ON THE WEEKEND WILL BE NEAR TO SLIGHTLY BELOW NORMAL...WITH SLIGHTLY ABOVE NORMAL TEMPS EARLY NEXT WEEK. && ECZ
Hazardous weather outlook, Oct 15, 9:07 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 907 AM EDT WED OCT 15 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 907 AM EDT WED OCT 15 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... ONSHORE WINDS AND PERSISTENT SWELL WILL KEEP A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AREAS OF FOG ARE EXPECTED THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SC/EZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:28 AM EDT | Small Craft Advisory for Hazardous Seas | JAX | 6 hr | |
| Oct 15, 3:30 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Nassau, Suwannee, Union | 24 hr |
Nearby
Flash Flood Warnings in Georgia, 2008Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.